MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

OLYMPUS WINTER & IBE GMBH JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number WA69416M
Medical Device Problem Codes Break (1069); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1:(b)(6).The subject device was returned to an olympus repair center for evaluation and the customer¿s reported issue of the insulation at the tip of the forceps being damaged was confirmed.The device evaluation found; there were spark marks on the tip of the forceps.The cause of the issue was due to another device coming into contact with the part of the forceps that had spark marks during use.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The customer reported to olympus, the jaws insert "hicura", 5 x 330, maryland, bipolar had the insulation at the tip of the forceps damaged.The issue was found during an unknown therapeutic procedure.There were no reports of patient harm.Evidence of sparking was found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the event was unable to be identified.The present failure mode likely occurred due to improper handling.Severe high frequency (hf) arcing was caused by unintentional contact with other surgical equipment or the distal jaw parts were constantly touching during hf application without tissue contact, which led to a short circuit in the device.Olympus will continue to monitor field performance for this device.

Brand Name
JAWS INSERT "HICURA", 5 X 330, MARYLAND, BIPOLAR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18150407
Report Number9610773-2023-03322
Device Sequence Number14853551
Product Code GEI
UDI-Device Identifier04042761080002
UDI-Public04042761080002
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K140624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA69416M
Device Lot Number23102-0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2023
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
WA69002M.; WA69400M.
Patient SexUnknown